[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 18.206.12.79. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
January 25, 1965

Generalized Reactions to Thyrotropin

JAMA. 1965;191(4):346-347. doi:10.1001/jama.1965.03080040088038

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

To the Editor:—  I read with considerable interest the report of Drs. Sherman and Werner (JAMA190: 244 [Oct 19] 1964) of a generalized allergic reaction which occurred after the injection of bovine thyrotropin ( TSH). This case report emphasizes a complication which may be encountered when TSH is used on repeated occasions for radioactive iodine studies. In a previous publication (Mack, R.E., et al: Management of Thyroid Carcinoma, JAMA163:15 [Jan 5] 1957) the occurrence of a generalized reaction (vascular collapse, hives, and angioneurotic edema) after TSH injection in one of the illustrative cases (Case 1) is described. Reference is made in the text (p 19, Comment section) to a similar reaction which was encountered after administration of TSH in a patient with primary hypothyroidism. In neither of our cases was any attempt made to distinguish between TSH and the contaminating serum proteins as the offending antigen. Because of

First Page Preview View Large
First page PDF preview
First page PDF preview
×